Note: This content is accessible to all versions of every browser. However, this browser does not seem to support current Web standards, preventing the display of our site's design details.

  

Hamilton-Jacobi Formulation for Reach-Avoid Differential Games

Author(s):

K. Margellos, J. Lygeros
Conference/Journal:

IEEE Transactions on Automatic Control, vol. 56, no. 8, pp. 1849-1861
Abstract:

A new framework for formulating reachability problems with competing inputs, nonlinear dynamics and state constraints as optimal control problems is developed. Such reach-avoid problems arise in, among others, the study of safety problems in hybrid systems. Earlier approaches to reach-avoid computations are either restricted to linear systems, or face numerical difficulties due to possible discontinuities in the Hamiltonian of the optimal control problem. The main advantage of the approach proposed in this paper is that it can be applied to a general class of target hitting continuous dynamic games with nonlinear dynamics, and has very good properties in terms of its numerical solution, since the value function and the Hamiltonian of the system are both continuous. The performance of the proposed method is demonstrated by applying it to a case study, which involves the target hitting problem of an underactuated underwater vehicle in the presence of obstacles.

Year:

2011
Type of Publication:

(01)Article
Supervisor:



File Download:

Request a copy of this publication.
(Uses JavaScript)
% Autogenerated BibTeX entry
@Article { MarLyg:2011:IFA_3659,
    author={K. Margellos and J. Lygeros},
    title={{Hamilton-Jacobi Formulation for Reach-Avoid Differential
	  Games}},
    journal={IEEE Transactions on Automatic Control},
    year={2011},
    volume={56},
    number={8},
    pages={1849--1861},
    month=aug,
    url={http://control.ee.ethz.ch/index.cgi?page=publications;action=details;id=3659}
}
Permanent link